Alert archive / South Carolina / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS Columbia, SC

September 1, 201616 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this flash flood watch at Sep 1, 2016, 3:26 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Sep 2, 2016, 6:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2016, 3:26 AM EDT (07:26 UTC)
In effect from
Sep 2, 2016, 6:00 AM EDT
Expired
Sep 2, 2016, 8:49 PM EDT
In force
15 hr
Issued by
NWS Columbia, SC
Flood severity
None
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

010 
WGUS62 KCAE 010726
FFACAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
326 AM EDT THU SEP 1 2016

GAZ063>065-077-SCZ016-022-027>031-035>038-041-012100-
/O.NEW.KCAE.FF.A.0002.160902T1000Z-160903T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS...
HEPHZIBAH...WAYNESBORO...CHERAW...PAGELAND...CAMDEN...LUGOFF...
SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...
OAK GROVE...COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
BROOKDALE...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
326 AM EDT THU SEP 1 2016

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA AND 
  CENTRAL SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN 
  EAST CENTRAL GEORGIA...BURKE...COLUMBIA...MCDUFFIE AND 
  RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG... 
  BARNWELL...CALHOUN...CHESTERFIELD...CLARENDON...KERSHAW... 
  LEE...LEXINGTON...ORANGEBURG...RICHLAND AND SUMTER. 

* FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT

* THE RISK OF HEAVY RAIN AND FLOODING WILL INCREASE ON FRIDAY AND
  FRIDAY NIGHT AS TROPICAL STORM HERMINE MOVES ACROSS THE REGION.
  A STALLED FRONTAL BOUNDARY MAY ALSO PROVIDE A FOCUS FOR HEAVY
  RAIN. BANDS OF HEAVY RAIN WILL OCCUR AHEAD OF AND ALONG THE
  TRACK OF HERMINE. TOTAL RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE
  EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW LYING AND POOR
  DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA
  ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER...ESPECIALLY
  IN URBAN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
6 follow-up statements
580 
WGUS62 KCAE 011343
FFACAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
943 AM EDT THU SEP 1 2016

GAZ040-SCZ015-018-020-021-025-026-012145-
/O.EXA.KCAE.FF.A.0002.160902T1000Z-160903T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA-
INCLUDING THE CITIES OF...LINCOLNTON...LANCASTER...ELGIN...
LANCASTER MILL...MCCORMICK...NEWBERRY...WINNSBORO...
WINNSBORO MILLS...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING
943 AM EDT THU SEP 1 2016

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EAST CENTRAL GEORGIA 
  AND CENTRAL SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS... 
  IN EAST CENTRAL GEORGIA...LINCOLN. IN CENTRAL SOUTH CAROLINA...
   EDGEFIELD...FAIRFIELD...LANCASTER...MCCORMICK...NEWBERRY AND 
  SALUDA. 

* FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT

* THE RISK OF HEAVY RAIN AND FLOODING WILL INCREASE ON FRIDAY 
  AND FRIDAY NIGHT AS TROPICAL STORM HERMINE MOVES ACROSS THE 
  REGION. A STALLED FRONTAL BOUNDARY MAY ALSO PROVIDE A FOCUS 
  FOR HEAVY RAIN. BANDS OF HEAVY RAIN WILL OCCUR AHEAD OF AND 
  ALONG THE TRACK OF HERMINE. TOTAL RAINFALL AMOUNTS OF 3 TO 6 
  INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

* FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW LYING AND 
  POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME 
  AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... 
  ESPECIALLY IN URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

GAZ063>065-077-SCZ016-022-027>031-035>038-041-012145-
/O.CON.KCAE.FF.A.0002.160902T1000Z-160903T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS...
HEPHZIBAH...WAYNESBORO...CHERAW...PAGELAND...CAMDEN...LUGOFF...
SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...
OAK GROVE...COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
BROOKDALE...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
943 AM EDT THU SEP 1 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH LATE FRIDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE...COLUMBIA...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH 
  CAROLINA...AIKEN...BAMBERG...BARNWELL...CALHOUN... 
  CHESTERFIELD...CLARENDON...KERSHAW...LEE...LEXINGTON... 
  ORANGEBURG...RICHLAND AND SUMTER. 

* FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT

* THE RISK OF HEAVY RAIN AND FLOODING WILL INCREASE ON FRIDAY 
  AND FRIDAY NIGHT AS TROPICAL STORM HERMINE MOVES ACROSS THE 
  REGION. A STALLED FRONTAL BOUNDARY MAY ALSO PROVIDE A FOCUS 
  FOR HEAVY RAIN. BANDS OF HEAVY RAIN WILL OCCUR AHEAD OF AND 
  ALONG THE TRACK OF HERMINE. TOTAL RAINFALL AMOUNTS OF 3 TO 6 
  INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

* FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW LYING AND 
  POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME 
  AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... 
  ESPECIALLY IN URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
AWP
232 
WGUS62 KCAE 012052
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
452 PM EDT THU SEP 1 2016


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
020800-
/O.CON.KCAE.FF.A.0002.160902T1000Z-160903T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
452 PM EDT THU SEP 1 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH LATE FRIDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL 
  SOUTH CAROLINA...AIKEN...BAMBERG...BARNWELL...CALHOUN... 
  CHESTERFIELD...CLARENDON...EDGEFIELD...FAIRFIELD...KERSHAW... 
  LANCASTER...LEE...LEXINGTON...MCCORMICK...NEWBERRY... 
  ORANGEBURG...RICHLAND...SALUDA AND SUMTER. 

* FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT

* THE RISK OF HEAVY RAIN AND FLOODING WILL INCREASE ON FRIDAY 
  AND FRIDAY NIGHT AS TROPICAL STORM HERMINE MOVES ACROSS THE 
  REGION. A STALLED FRONTAL BOUNDARY MAY ALSO PROVIDE A FOCUS 
  FOR HEAVY RAIN. BANDS OF HEAVY RAIN WILL OCCUR AHEAD OF AND 
  ALONG THE TRACK OF HERMINE. TOTAL RAINFALL AMOUNTS OF 3 TO 6 
  INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

* FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW LYING AND 
  POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME 
  AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... 
  ESPECIALLY IN URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
LM
808 
WGUS62 KCAE 020754
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
354 AM EDT FRI SEP 2 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
021900-
/O.CON.KCAE.FF.A.0002.160902T1000Z-160903T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
354 AM EDT FRI SEP 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL 
  SOUTH CAROLINA...AIKEN...BAMBERG...BARNWELL...CALHOUN... 
  CHESTERFIELD...CLARENDON...EDGEFIELD...FAIRFIELD...KERSHAW... 
  LANCASTER...LEE...LEXINGTON...MCCORMICK...NEWBERRY... 
  ORANGEBURG...RICHLAND...SALUDA AND SUMTER. 

* THROUGH LATE TONIGHT

* THE RISK OF HEAVY RAIN AND FLOODING WILL INCREASE TODAY AND
  TONIGHT AS TROPICAL CYCLONE HERMINE MOVES ACROSS THE REGION. A
  STALLED FRONTAL BOUNDARY MAY ALSO PROVIDE A FOCUS FOR HEAVY
  RAIN. BANDS OF HEAVY RAIN WILL OCCUR AHEAD OF AND ALONG THE
  TRACK OF HERMINE. TOTAL RAINFALL AMOUNTS EXPECTED TO RANGE FROM
  2 TO 4 INCHES NORTHERN AND WESTERN SECTIONS...TO 4 TO 6 INCHES
  SOUTHERN AND EASTERN SECTIONS...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE.

* FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW LYING AND 
  POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME 
  AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... 
  ESPECIALLY IN URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
337 
WGUS62 KCAE 021831
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
231 PM EDT FRI SEP 2 2016


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
030245-
/O.CON.KCAE.FF.A.0002.000000T0000Z-160903T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
231 PM EDT FRI SEP 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL 
  SOUTH CAROLINA...AIKEN...BAMBERG...BARNWELL...CALHOUN... 
  CHESTERFIELD...CLARENDON...EDGEFIELD...FAIRFIELD...KERSHAW... 
  LANCASTER...LEE...LEXINGTON...MCCORMICK...NEWBERRY... 
  ORANGEBURG...RICHLAND...SALUDA AND SUMTER. 

* THROUGH LATE TONIGHT

* THE RISK OF HEAVY RAIN AND FLOODING WILL INCREASE TODAY AND 
  TONIGHT AS TROPICAL CYCLONE HERMINE MOVES ACROSS THE REGION. A 
  STALLED FRONTAL BOUNDARY MAY ALSO PROVIDE A FOCUS FOR HEAVY 
  RAIN. BANDS OF HEAVY RAIN WILL OCCUR AHEAD OF AND ALONG THE 
  TRACK OF HERMINE. TOTAL RAINFALL AMOUNTS EXPECTED TO RANGE 
  FROM 2 TO 4 INCHES NORTHERN AND WESTERN SECTIONS...TO 4 TO 6 
  INCHES SOUTHERN AND EASTERN SECTIONS...WITH LOCALLY HIGHER 
  AMOUNTS POSSIBLE. 

* FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW LYING AND 
  POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME 
  AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... 
  ESPECIALLY IN URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
032 
WGUS62 KCAE 022224
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
624 PM EDT FRI SEP 2 2016

...FLASH FLOOD WATCH...

GAZ040-063>065-077-SCZ018-020-025-026-022330-
/O.CAN.KCAE.FF.A.0002.000000T0000Z-160903T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY-
EDGEFIELD-SALUDA-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...MCCORMICK...NEWBERRY...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING
624 PM EDT FRI SEP 2 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PARTS OF EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA HAS BEEN CANCELLED. THE HEAVY RAIN
ASSOCIATED WITH TROPICAL STORM HERMINE HAS SHIFTED EAST OF THE
AREA.

$$

SCZ015-016-021-022-027>031-035>038-041-030630-
/O.CON.KCAE.FF.A.0002.000000T0000Z-160903T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND-LEE-
AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL...
CHERAW...PAGELAND...WINNSBORO...WINNSBORO MILLS...CAMDEN...
LUGOFF...SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...
RED BANK...OAK GROVE...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...BROOKDALE...ST. MATTHEWS...MANNING...SUMMERTON...
BAMBERG...DENMARK
624 PM EDT FRI SEP 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL SOUTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...AIKEN...BAMBERG...BARNWELL...CALHOUN...CHESTERFIELD... 
  CLARENDON...FAIRFIELD...KERSHAW...LANCASTER...LEE... 
  LEXINGTON...ORANGEBURG...RICHLAND AND SUMTER. 

* UNTIL 6 AM EDT SATURDAY.

* RAIN TOTALS OF 3 TO 6 INCHES HAVE OCCURRED WITH LOCALLY HIGHER
  AMOUNTS IN THE CENTRAL AND EASTERN MIDLANDS. AREAS OF HEAVY RAIN
  WILL CONTINUE IN THE EVENING...BUT RAIN WILL DIMINISH AND END
  FROM WEST TO EAST TONIGHT. THE ADDITIONAL RAIN AND RUNOFF FROM
  PREVIOUS RAIN SUPPORTS A CONTINUED THREAT OF FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

BE ESPECIALLY CAUTIOUS BECAUSE IT IS HARDER TO RECOGNIZE THE FLOOD
DANGER AT NIGHT. DO NOT ATTEMPT TO DRIVE ON FLOODED ROADS. IT
TAKES LITTLE WATER TO MOVE A VEHICLE OFF THE ROAD AND INTO DEEPER
WATER. ALSO...THE ROAD BED MAY NOT BE INTACT UNDER FLOOD WATERS. 

&&

$$
927 
WGUS62 KCAE 030049
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
849 PM EDT FRI SEP 2 2016

...FLASH FLOOD WATCH CANCELLED...

.THE HEAVY RAIN FROM TROPICAL STORM HERMINE HAS MOVED OFF TO THE
NORTHEAST. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

SCZ015-016-021-022-027>031-035>038-041-030200-
/O.CAN.KCAE.FF.A.0002.000000T0000Z-160903T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND-LEE-
AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL...
CHERAW...PAGELAND...WINNSBORO...WINNSBORO MILLS...CAMDEN...
LUGOFF...SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...
RED BANK...OAK GROVE...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...BROOKDALE...ST. MATTHEWS...MANNING...SUMMERTON...
BAMBERG...DENMARK
849 PM EDT FRI SEP 2 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL SOUTH CAROLINA HAS
BEEN CANCELLED. HOWEVER...AREAL FLOOD WARNINGS REMAIN IN EFFECT
FOR SOME AREAS DUE TO HIGH WATER FROM EARLIER RAIN.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this flash flood watch went out at Sep 1, 2:27 AM EDT, 59 minutes earlier.

Area forecast discussion, Sep 1, 2:27 AM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
227 AM EDT THU SEP 1 2016

.SYNOPSIS...
Tropical Storm Hermine is forecast to move out of the eastern
Gulf of Mexico and move NE across North Florida and over portions
of the Southeast later this week. Behind the cyclone, drier and
cooler high pressure will build into the region for the weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Weakening upper low will be tracking off to the northeast of the
area, ahead of a digging trough moving into the Ohio Valley. At
this time not expecting much in the way of precipitation tonight
but some clouds will remain. Nocturnal cooling and high low-level
moisture should result in areas of fog late. The NAM and GFS MOS
indicated fog. Expect overnight lows mostly in the lower 70s.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
The threat from Tropical Storm Hermine, now developing in the
Gulf of Mexico...is increasing for central SC and East Central
Georgia/CSRA. The main threat appears to be heavy rain...resulting
in possible flash flooding...along with an elevated tornado
threat and potential gusts to tropical storm strength.

Tropical Storm Hermine developing in the Gulf of Mexico is
expected to track northeast toward the big bend Florida
coast...then northeast toward eastern South Carolina Friday.
Upper-level trough over the Great Lakes region and Northeastern
States will amplify Thursday and drive a cold front into northern
SC late Thursday. The front appears to become stationary across
the Midlands through Friday providing a focus for enhanced low-
level convergence. The model ensembles...global and statistical
guidance continues to slow the northward movement of the tropical
storm and thus the storm track is now farther west than previous
forecast. The operational GFS/Nam and ECMWF have the storm moving
across eastern SC resulting in a significant threat for the
region. The upper-level trough to the north is influencing
northward movement of cyclone and ridge offshore appears
stronger...so westward track adjustment appears appropriate.

Moisture will increase during the afternoon Thursday with
precipitable water near 2 inches. Instability weak to
moderate...expect scattered showers and a few thunderstorms...but
convection should remain unorganized and focus mainly in the
southeast Midlands or coastal plain. Warm day expected with
temperatures in the low 90s.

As front moves into the area from the north Thursday night and
moisture advection continues to increase...expect scattered to
numerous showers to develop toward daybreak possibly near frontal
boundary but confidence low on location...although models hit CSRA
early Friday morning. Guidance temperatures appear ok...although
favor warmer guidance with warm advection.

Frontogenetic forcing may enhance rainfall amounts across the
area as tropical moisture spreads north ahead of the cyclone.
Widespread heavy rain possible Friday as the tropical storm moves
across the region. The GFS ensemble mean QPF for CAE is 4 to 5
inches. Increased QPF across the area but stayed close to WPC
guidance. Generally 3 to 5 inches. The situation is being
monitored closely for potential flash flood watch. Tropical storm
wind gusts are possible especially from the east Midlands and Pee
Dee. The models indicate very strong low-level shear 0-1 km...and
enhanced SR helicity near front. Weak instability. Threat for
isolated Tornadoes elevated along storm path and to the east.
Storm movement a little slower so threat continues Friday night
but diminishing from southwest to northeast.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Tropical Storm Hermine will move northeast of the area
Saturday. Northwest/west flow in the wake of the system will work to
dry out the air mass. Skies will be clearing throughout the day
Saturday. Downslope flow through the weekend should promote diabatic
heating which suggests higher daytime temperatures than model
guidance. Lows will be in the mid 60s.

Early next week through midweek, an upper-level ridge will build
into the region. This supports a warming trend to above normal
temperatures with generally dry weather. Lee-side troughing may
bring a slight chance for showers and thunderstorms into the
forecast near the end of the period but certainty is low at this
point.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
VFR conditions at 06Z. In the near term, mostly clear skies and
light winds across the region expected to provide a fog/stratus
threat late tonight/early this morning. Latest guidance appearing
to suggest a little better chance of stratus than fog, although
locally fog prone OGB/AGS certainly will have a fog threat, and
favoring the stratus mainly across southern portions of our
forecast area (FA). Will indicate IFR conditions at the
southernmost terminals DNL/AGS/OGB, with MVFR at CAE/CUB.

After morning stratus/fog dissipates, generally VFR conditons
expected this afternoon outside of scattered diurnal convection.
Surface trough currently across the Western Carolinas, with a cold
front currently near the Ohio Valley. Both features to shift south
today, with latest high resolution models suggesting best chance of
diurnal convection, associated with best low level convergence along
the boundaries, mainly north of our terminals this afternoon.
Additional activity possible near the coast. For now, will indicate
VCSH after 18Z.

Convection could linger or increase in coverage early tonight as low
level moisture flux convergence along the surface boundary increases
ahead of the approaching tropical cyclone. At this time, it appears
the best threat of widespread heavy precipitation associated with
the heart of the cyclone itself will be after the current 24 hour
taf forecast period.

EXTENDED AVIATION OUTLOOK...Rain, with embedded bands of heavy
showers/thunderstorms, and associated CIG/VSBY restrictions, along
with windy conditions, expected Friday and Friday night, as the
center of tropical cyclone Hermine passes through or near our FA.
No impacts to aviation expected Saturday afternoon through early
next week.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Aug 31, 7:04 PM EDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
704 PM EDT WED AUG 31 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-012315-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
704 PM EDT WED AUG 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TROPICAL STORM HERMINE IS EXPECTED TO APPROACH FROM THE SOUTH
LATE THURSDAY NIGHT AND MOVE ACROSS THE REGION FRIDAY AND FRIDAY
NIGHT. CONFIDENCE INCREASING THAT HEAVY RAIN WILL SPREAD INTO
THE MIDLANDS AND CSRA. A FLASH FLOOD WATCH MAY BE NEEDED. A FEW
TORNADOES ARE POSSIBLE FRIDAY AND FRIDAY NIGHT WITH HIGHEST THREAT
IN THE SOUTHEAST CSRA AND EASTERN MIDLANDS. TROPICAL STORM FORCE
WIND GUSTS ARE ALSO POSSIBLE NEAR THE STORM TRACK. A HIGH WIND
WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AND FRIDAY NIGHT.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 9:43 AM EDTHigh Wind WatchCAEBamberg, Barnwell, Calhoun, Clarendon, Lee, Sumter11 hr

Nearby

Flash Flood Watches in South Carolina, 2016Flash Flood Watches in Georgia, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.